?

Log in

No account? Create an account
Mama Deb
mamadeb
.:::.:....... ..::...:
Mama Deb [userpic]
Panic time (Or less so, now.)



244. An hour after a balanced lunch according to my diet plan.

I called my doctor and he answered the phone. And he's giving me glucophage (low doses because the first time I took it, I was nauseated.) And he's worried, too.

But he's still confident I can stay off insulin. Just need to lose weight.

And the drugs will help, he says.

EDIT -
1. jonbaker contacted a friend of his who is very active in this field. He's one of the developers of the insulin pump - and an early adopter. He said I shouldn't panic. That one needs a BG level of 500 before they look at insulin. And that for the next three days, I should test fairly often just to establish a baseline - just before meals, and two and three hours after.

2. I tested as soon as I came home, and it's back to 160. BTW - I got the One Touch Ultra, and it's been very easy to use. Thank you all for that.

Comments

Do your best to let go of the panic. And remember, if you end up on insulin? you'll deal with that too. One foot in front of the other, one at a time.

Yeah, I know.

I'm doing better now.

I can handle the insulin. It just feels so final.

Which it isn't - I know Type IIs (my mother-in-law, for example) who were on insulin but are now on meds.

I'm on glucophage (well, metformin, the generic) for something non-diabetes, but my mother takes it for her Type II, and it seems to work well for her. If you can, ride out the side effects. They do get better. It does not love a high-carb diet, but you're not on one, so you're good.

{{hugs}}

Nod. And it'll be the generic - Jedthedoctor is cool that way. And the lowest possible dosage, too.

I think, judging from a filter of yours, that I can guess why.

I take metformin/glucophage also (for PCOS not diabetes), but not the lowest dosage. I didn't find the side effects completely unbearable, but they weren't terribly pleasant. I switched to the extended release formula and it's much better. There is definitely an adjustment period though.

I assume you are on metformin XR? It is much better. Find out if you can add the Actos or Avandia, too. My mother is on Byetta. It is injectible but it is not insulin. It works great for her.

No, Glyset, although that's just changed.

My other drugs are for cholesterol, high blood pressure and contact dermatitis.

I'll keep sending good thoughts your way.

If there's anything I can do, helping to find recipes within your diet or whatever, just drop me a note.

Thank you!

Glucophage/metformin will certainly help reduce the insulin resistance, which will mean that the insulin your body produces will be able to keep the sugar levels down.

*hugs* Good luck. Which reminds me... better take my evening dose of metformin and go make some dinner.

Yeah. And Jedthedoctor thinks I'll lose weight faster.

Losing weight is...well. Huh.

My brother-in-law's wedding is in six months. We shall see.

I didn't lose an ounce on metformin despite a pretty regimented diet. In fact, I lose more weight when I'm not regimented.

The glucophage should help immensely. I'm on it - well, on the generic version Metformin - and I saw huge reductions the first day or two.

*Nods*.

It's the lowest dosage. We will see.

I'm on 500 twice a day. I don't know if that's the lowest but it certainly works.

Another thing you may want to try is to check your sugar at 2am. Some people's blood sugars will spike right before their normal wake-up time, in response to the usual hormone rush that comes with waking up. At my work, we check people at 2am to get a more accurate picture of their overall glucose levels. Also, you may want to try to check your sugar before and after you exercise. I know you're fairly active, but you may want to add in 20-30 minutes of activity before breakfast--I have diabetic coworkers who do this to control their sugars, too.

Don't worry about the doses of your oral meds. Once you lose even 5-10 percent of your weight, you may find you won't need it anymore, or less than your current dose. Treating blood sugars, like depression, takes time to get exactly right, because everyone is different.

You're doing everything right.

My cousin recently got involved as a test subject in a program that involves an implant of some sort that helps her body work better (I'm hazy on the details, other than it's very experimental). She's gone from daily insulin shots to one every few days, and may be able to go even longer in the future. Very promising looking.